Alert archive / Montana / Red Flag Warnings in 2017
Red Flag Warning 23, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Oct 16, 2017, 1:47 PM MDT for 14 counties in Montana. It took effect at Oct 17, 2017, 11:00 AM MDT. It was in force for 10 hr. 26 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 16, 2017, 1:47 PM MDT (19:47 UTC)
- In effect from
- Oct 17, 2017, 11:00 AM MDT
- Expired
- Oct 17, 2017, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Glacier County, MT, Hill County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 63 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 11:00 AM MDT | NON-TSTM WND GST 72 | 8 Se East Glacier Park, MT | 72 MPH WIND GUST AT THE DEEP CREEK RAWS LOCATION. TIME OF EVENT IS ESTIMATED. |
| Oct 17, 11:51 AM MDT | NON-TSTM WND GST 70 | 1 Ene East Glacier, MT | |
| Oct 17, 12:34 PM MDT | NON-TSTM WND GST 72 | 10 S Fort Benton, MT | 72 MPH WIND GUST. ESTIMATED LOCATION. |
| Oct 17, 12:36 PM MDT | NON-TSTM WND GST 71 | 1 Ene East Glacier, MT | 71 MPH GUST AT TWO MEDICINE BRIDGE MDT SENSOR. |
| Oct 17, 1:17 PM MDT | NON-TSTM WND GST 62 | 2 Se Browning, MT | 62 MPH WIND GUST AT THE BROWNING DOT SENSOR. |
| Oct 17, 1:35 PM MDT | NON-TSTM WND GST 56 | 6 Nnw Sunburst, MT | 56 MPH WIND GUST AT THE DOT SENSOR JUST SOUTH OF SWEET GRASS. |
| Oct 17, 1:50 PM MDT | NON-TSTM WND GST 67 | 3 Sw Cut Bank, MT | 67 MPH WIND GUST AT THE CUT BANK AIRPORT. |
| Oct 17, 1:55 PM MDT | NON-TSTM WND GST 55 | Sunburst, MT | 55 MPH WIND GUST AT THE DOT SENSOR NEAR SUNBURST. |
| Oct 17, 2:00 PM MDT | NON-TSTM WND GST 58 | 4 E Pendroy, MT | 58 MPH GUST AT MESOWEST WEATHER STATION. |
| Oct 17, 2:07 PM MDT | NON-TSTM WND GST 71 | 2 Se Browning, MT | 71 MPH WIND GUST AT THE DOT SENSOR JUST SOUTH OF BROWNING. |
| Oct 17, 2:21 PM MDT | NON-TSTM WND GST 59 | Browning, MT | 59 MPH GUST AT BROWNING RAWS. |
| Oct 17, 2:57 PM MDT | NON-TSTM WND GST 68 | 3 Sw Cut Bank, MT | 68 MPH GUST AT CUT BANK AIRPORT ASOS. |
| Oct 17, 3:36 PM MDT | NON-TSTM WND GST 68 | 2 Nw Pendroy, MT | 68 MPH GUST AT PENDROY MDT SENSOR. |
| Oct 17, 4:00 PM MDT | NON-TSTM WND GST 71 | Sunburst, MT | 71 MPH GUST AT SUNBURST MDT SENSOR. |
| Oct 17, 4:50 PM MDT | NON-TSTM WND GST 59 | 4 W Havre, MT | 59 MPH GUST AT HAVRE AIRPORT ASOS. |
| Oct 17, 4:50 PM MDT | NON-TSTM WND GST 78 | 6 Nnw Sunburst, MT | 78 MPH GUST AT MDT WEATHER STATION. |
| Oct 17, 7:05 PM MDT | NON-TSTM WND GST 59 | 5 Wsw Great Falls, MT | 59 MPH GUST AT GREAT FALLS AIRPORT ASOS. |
| Oct 17, 7:26 PM MDT | NON-TSTM WND GST 61 | 5 Wsw Great Falls, MT | 61 MPH GUST AT GREAT FALLS AIRPORT ASOS. |
| Oct 17, 8:00 PM MDT | NON-TSTM WND GST 60 | 7 Nw Devon, MT | MESONET STATION KNGMT, 6 NW DEVON. |
| Oct 17, 8:00 PM MDT | NON-TSTM WND GST 68 | 5 Sse Valier, MT | 68 MPH WIND GUST. TIME OF EVENT ESTIMATED. |
| Oct 17, 8:00 PM MDT | NON-TSTM WND DMG | 2 Sw Great Falls, MT | TREE FELL ON A MOBILE HOME. LOCATION/TIME ESTIMATED. |
| Oct 17, 8:01 PM MDT | NON-TSTM WND GST 60 | 9 N Belt, MT | MEASURED 44 MPH SUSTAINED WIND AND ESTIMATED GUST OF 60 MPH. |
| Oct 17, 8:20 PM MDT | NON-TSTM WND GST 60 | 2 E Inverness, MT | MESONET STATION MTINV, INVERNESS MDT. |
| Oct 17, 8:22 PM MDT | NON-TSTM WND GST 66 | 14 Nnw Joplin, MT | MESONET STATION D4821, 13 NW JOPLIN. |
| Oct 17, 8:49 PM MDT | NON-TSTM WND GST 61 | 1 Sse Rudyard, MT | MESONET STATION E1880, RUDYARD. |
| Oct 17, 9:00 PM MDT | NON-TSTM WND GST 77 | 10 S Chinook, MT | 77 MPH WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 7.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2668 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
801
WWUS85 KTFX 161947
RFWTFX
URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
147 PM MDT Mon Oct 16 2017
MTZ112>115-117-171100-
/O.NEW.KTFX.FW.W.0023.171017T1700Z-171018T0100Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
Hill and Blaine Counties-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-Chouteau and Fergus Counties-
Central and Eastern Lewis and Clark National Forest Areas-
147 PM MDT Mon Oct 16 2017
...RED FLAG WARNING FOR STRONG GUSTY WINDS AND LOW HUMIDITY IN
EFFECT FROM 11 AM TO 7 PM MDT TUESDAY...
The National Weather Service in Great Falls has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM MDT Tuesday.
* IMPACTS: Low Humidities and Strong Gusty Winds will create
erratic fire behavior and an increased risk of new fire starts,
especially across the plains.
* AFFECTED AREA:
In North Central Montana, Fire Weather Zones 112, 113, 114, 115
and 117.
* COUNTIES AFFECTED:
In Central Montana, Cascade, Fergus, Judith Basin
Lewis and Clark, Meagher.
In North Central Montana, Blaine, Chouteau, Glacier, Hill
Liberty, Pondera, Teton, Toole.
* WIND: Southwest 25 to 40 mph with gusts up to 60 mph.
* HUMIDITY: As low as 15 percent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
http://weather.gov/greatfalls4 follow-up statements
615
WWUS85 KTFX 171006
RFWTFX
URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
406 AM MDT Tue Oct 17 2017
MTZ112>115-117-172200-
/O.CON.KTFX.FW.W.0023.171017T1700Z-171018T0100Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
Hill and Blaine Counties-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-Chouteau and Fergus Counties-
Central and Eastern Lewis and Clark National Forest Areas-
406 AM MDT Tue Oct 17 2017
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MDT THIS EVENING...
* IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and
Strong Gusty Winds will create erratic fire behavior. In addition
strong winds may lead to power line arching and
damage...resulting in an increased risk of new fire starts.
* AFFECTED AREA:
In North Central Montana, Fire Weather Zones 112, 113, 114,
115 and 117.
* COUNTIES AFFECTED:
In Central Montana, Cascade, Fergus, Judith Basin
Lewis and Clark, Meagher.
In North Central Montana, Blaine, Chouteau, Glacier, Hill
Liberty, Pondera, Teton, Toole.
* WIND: Southwest 25 to 40 mph with gusts up to 70 mph. In
addition...winds will shift from southwest to west this evening
with the passage of a dry cold front.
* HUMIDITY: As low as 15 percent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
http://weather.gov/greatfalls044
WWUS85 KTFX 171924
RFWTFX
URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
124 PM MDT Tue Oct 17 2017
MTZ113-115-117-180100-
/O.NEW.KTFX.FW.A.0016.171019T1700Z-171020T0100Z/
/O.CON.KTFX.FW.W.0023.000000T0000Z-171018T0100Z/
Hill and Blaine Counties-Chouteau and Fergus Counties-
Central and Eastern Lewis and Clark National Forest Areas-
124 PM MDT Tue Oct 17 2017
...RED FLAG WARNING REMAINS IN EFFECT
UNTIL 7 PM MDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT
FROM THURSDAY MORNING THROUGH THURSDAY EVENING...
The National Weather Service in Great Falls has issued a Fire
Weather Watch, which is in effect from Thursday morning through
Thursday evening. A Red Flag Warning continues until 7 PM this
evening.
* IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and
Strong Gusty Winds will create erratic fire behavior and an
increased risk of new fire starts. In addition strong winds could
lead to power line arching and damage...resulting in an increased
risk of new fire starts.
* AFFECTED AREA:
In North Central Montana, Fire Weather Zones 113, 115 and 117.
* COUNTIES AFFECTED:
In Central Montana, Cascade, Fergus, Judith Basin, Meagher.
In North Central Montana, Blaine, Chouteau, Hill.
* WIND: Southwest 25 to 35 mph...with gusts up to 60 mph.
* HUMIDITY: As low as 13 percent.
* TEMPERATURES: In the upper 60s to lower 70s.
* Another period of warm temperatures...low humidity and gusty
winds is expected on Thursday. Thus a fire weather watch has been
issued for Thursday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
MTZ112-114-180100-
/O.CON.KTFX.FW.W.0023.000000T0000Z-171018T0100Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-
124 PM MDT Tue Oct 17 2017
...RED FLAG WARNING REMAINS IN EFFECT
UNTIL 7 PM MDT THIS EVENING...
* IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and
Strong Gusty Winds will create erratic fire behavior and an
increased risk of new fire starts. In addition strong winds could
lead to power line arching and damage...resulting in an increased
risk of new fire starts.
* AFFECTED AREA:
In North Central Montana, Fire Weather Zones 112 and 114.
* COUNTIES AFFECTED:
In Central Montana, Lewis and Clark.
In North Central Montana, Glacier, Liberty, Pondera, Teton
Toole.
* WIND: Southwest 25 to 35 mph with gusts up to 60 mph.
* HUMIDITY: As low as 15 percent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
http://weather.gov/greatfalls488
WWUS85 KTFX 180046
RFWTFX
URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
646 PM MDT Tue Oct 17 2017
MTZ113-115-117-180300-
/O.EXT.KTFX.FW.W.0023.000000T0000Z-171018T0300Z/
/O.CON.KTFX.FW.A.0016.171019T1700Z-171020T0100Z/
Hill and Blaine Counties-Chouteau and Fergus Counties-
Central and Eastern Lewis and Clark National Forest Areas-
646 PM MDT Tue Oct 17 2017
...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...
* IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and
Strong Gusty Winds will create erratic fire behavior and an
increased risk of new fire starts. In addition strong winds could
lead to power line arching and damage...resulting in an increased
risk of new fire starts.
* AFFECTED AREA:
In North Central Montana, Fire Weather Zones 113, 115 and 117.
* COUNTIES AFFECTED:
In Central Montana, Cascade, Fergus, Judith Basin, Meagher.
In North Central Montana, Blaine, Chouteau, Hill.
* WIND: Southwest 25 to 35 mph...with gusts up to 60 mph.
* HUMIDITY: As low as 13 percent. RH is slowly rising, but models
suggest that widespread recoveries above 20 percent will be
delayed until 9 PM MDT.
* TEMPERATURES: In the upper 60s to lower 70s.
* Another period of warm temperatures...low humidity and gusty
winds is expected on Thursday. Thus a fire weather watch has
been issued for Thursday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
MTZ112-114-180300-
/O.EXT.KTFX.FW.W.0023.000000T0000Z-171018T0300Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-
646 PM MDT Tue Oct 17 2017
...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...
* IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and
Strong Gusty Winds will create erratic fire behavior and an
increased risk of new fire starts. In addition strong winds could
lead to power line arching and damage...resulting in an increased
risk of new fire starts.
* AFFECTED AREA:
In North Central Montana, Fire Weather Zones 112 and 114.
* COUNTIES AFFECTED:
In Central Montana, Lewis and Clark.
In North Central Montana, Glacier, Liberty, Pondera, Teton
Toole.
* WIND: Southwest 25 to 35 mph with gusts up to 60 mph.
* HUMIDITY: As low as 15 percent. RH is slowly rising, but models
suggest that widespread recoveries above 20 percent will be
delayed until 9 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
http://weather.gov/greatfalls259 WWUS85 KTFX 180256 RFWTFX URGENT - FIRE WEATHER MESSAGE National Weather Service Great Falls MT 856 PM MDT Tue Oct 17 2017 ...RED FLAG WARNING EXPIRES AT 9 PM MDT... .Relative humidity values continue to increase across the region this evening. As a result, the Red Flag Warning will be allowed to expire. However, a Fire Weather Watch for Thursday remains in effect for Fire Zones 113, 115, and 117. MTZ113-115-117-181800- /O.EXP.KTFX.FW.W.0023.000000T0000Z-171018T0300Z/ /O.CON.KTFX.FW.A.0016.171019T1700Z-171020T0100Z/ Hill and Blaine Counties-Chouteau and Fergus Counties- Central and Eastern Lewis and Clark National Forest Areas- 856 PM MDT Tue Oct 17 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... * IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and Strong Gusty Winds will create erratic fire behavior and an increased risk of new fire starts. * AFFECTED AREA: In North Central Montana, Fire Weather Zones 113, 115 and 117. * COUNTIES AFFECTED: In Central Montana, Cascade, Fergus, Judith Basin, Meagher. In North Central Montana, Blaine, Chouteau, Hill. * WIND: Southwest 20 to 30 mph with gusts up to 50 mph. * HUMIDITY: As low as 12 percent. * TEMPERATURES: In the mid 70s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible. A combination of gusty winds, low relative humidity, and warm temperatures will create high fire growth potential. Please advise the appropriate officials or fire crews in these areas of this Fire Weather Watch. && $$ MTZ112-114-180400- /O.EXP.KTFX.FW.W.0023.000000T0000Z-171018T0300Z/ Eastern Glacier/Toole/Central/Eastern Pondera/Liberty- Lewis and Clark National Forest Rocky Mountain District- Rocky Mountain Front- 856 PM MDT Tue Oct 17 2017 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... Relative humidity values are rising across the region. As a result, the Red Flag Warning will be allowed to expire. $$ http://weather.gov/greatfalls
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Oct 16, 11:20 AM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 16, 11:20 AM MDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1120 AM MDT Mon Oct 16 2017 ...Updated Aviation Discussion... .UPDATE... Updated temperatures and winds for the next few periods, mainly to increase overnight low temperatures tonight with good mixing expected once again in many places across the plains. Upgraded the High Wind Watch to a High Wind Warning for the Rocky Mountain Front and eastern Glacier County. Have also extended the High Wind Watch to include Blaine and Fergus Counties. The latest overnight and morning guidance as well as NCAR Ensemble model output suggest areas along and just downstream of the Bears Paw Mts. could see low-end high wind thresholds met. CC && .SYNOPSIS... A westerly flow aloft across the Northern Rockies and Montana will maintain dry, mild and breezy conditions across the region today with increasing winds tonight through Tuesday. Strong winds are possible across much of north central Montana late tonight through Tuesday evening as a weather disturbance moves across western Canada. Windy conditions are likely to continue through much of this week and into the weekend as a series of fast moving Pacific weather systems track east along the Canadian border. && .AVIATION... Updated 1720Z. Area remains under a dry and stable westerly flow aloft with VFR conditions prevailing with scattered to broken high level cloud- cover streaming over the Northern Rockies. Breezy west winds on the plains will increase again this afternoon with gusts 25-35kts across most n-central MT terminals while gusts 35-45 kts continue along and adjacent to the Rocky Mtn Front. Wind speeds will increase further this evening across n-central MT, with gusts in excess of 50kts possible along and adjacent to the Rocky Mtn front after 06z Tuesday. Hoenisch/CC && .PREV DISCUSSION... /ISSUED 500 AM MDT Mon Oct 16 2017/ Today through Wednesday...Fast westerly flow aloft continues across the region today around a flattening upper level ridge centered over the SW US. Surface pressure gradient across the Rockies will continue to support locally strong winds along areas immediately adjacent to the Northern Rocky Mtn front today with afternoon mixing bringing an increase in winds, though not as strong, to much of north central MT again this afternoon. Upper trough moves into BC tonight with band of strong flow aloft sagging south to areas along the AB border by Tuesday morning. This will support increasing winds tonight for much of north central MT with gusts in excess of 50-60 kts developing along the Rocky Mtn front and Glacier county by Tuesday morning as a critical level (favorable wind profile with low level maximum near ridgetops) increases along the northern Rocky Mtn Front through Tuesday morning. Band of strongest winds aloft sags further S and E into N-central MT Tuesday while a surface trough in AB deepens ahead of the upper trough moving across BC. Upper level trough emerges in AB Tuesday night with surface low and cold front moving quickly east off the Rockies with a trailing portion of the front sweeping SE across N-central MT Tuesday night. Strong winds initially along the Rocky Mtn front Tuesday morning will likely spread east into adjacent western portions of n-central MT early Tuesday afternoon with potential increasing for a period of strong winds to extend further east across much of the remainder of n-central MT Tuesday afternoon and evening. Strongest wind gusts along the Rocky Mtn Front are likely to occur Tuesday afternoon and may exceed 80 mph locally in areas favorable for enhanced winds. Further east, wind gusts of 60-70 mph are most likely to occur late Tuesday afternoon and early evening. Winds aloft diminish slightly late Tuesday night and Wednesday, maintaining windy conditions across the forecast area, however the surface pressure gradient relaxes across the region as the surface trough moves east into central Canada. Hoenisch Wednesday night through Monday...The overall windy and warm pattern will persist well into the overnight hours Wednesday night as strong upper-level winds continue aloft. However, things begin to change on Thursday with the development of a west coast longwave trough. This will allow for a progressive southwesterly flow to transition aloft across the area. The effect will be much warmer temperatures during the day on Thursday due to downsloping/chinook winds, which has been reflected well by model trends the past few days. Another note will be the overnight lows Thursday and Friday morning, as temperatures wont drop too far given persistent nocturnal gusty winds and downsloping. It is possible that some locations could reach near- record warmest overnight low temperatures for those dates with many only seeing lows in the upper 40's to lower 50's across the Plains. During the day on Friday, a quick moving cold front will swing through the CWA leaving behind slightly cooler temperatures, as well as increasing light rain showers. As cooler air filters in behind the passing cold front Friday afternoon, some higher elevations in south central and southwestern MT may end up with some accumulating snow through late Friday night. By Saturday, any early morning lingering rain or mountain snow showers will quickly exit to the east leaving behind moderating temperatures and intervals of sun and clouds. The long range pattern does suggest the development of a reinforcing strong ridge across SW US. As heights progressively increase/steepen in this response, model guidance appears to support a developing strong zonal jet right across the northwestern US. This may introduce the next potential strong wind event at some point Saturday and into Sunday followed by a trend in near to above normal temperatures into early next week. KLG && .PRELIMINARY POINT TEMPS/POPS... GTF 67 47 71 45 / 0 0 0 10 CTB 63 50 66 37 / 0 0 0 10 HLN 66 38 72 46 / 0 0 0 10 BZN 64 34 72 40 / 0 0 0 0 WEY 53 21 54 28 / 0 0 0 0 DLN 61 31 67 38 / 0 0 0 0 HVR 66 51 72 37 / 0 0 0 10 LWT 66 50 71 41 / 0 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Tuesday afternoon through Tuesday evening Cascade...Central and Southern Lewis and Clark...Chouteau... Eastern Pondera...Eastern Teton...Hill...Judith Basin... Liberty...Toole. High Wind Warning from midnight tonight to midnight MDT Tuesday night Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front. High Wind Watch from Tuesday afternoon through late Tuesday night Blaine...Fergus. && weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 9:35 AM MDT | High Wind Warning | TFX | 42 hr |
Nearby
Red Flag Warnings in Montana, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.